Alert archive / New York / Freeze Warnings in 2008

Freeze Warning 2, NWS Buffalo, NY

September 18, 20086 counties in New York

NWS Buffalo, NY issued this freeze warning at Sep 18, 2008, 3:19 AM EDT for 6 counties in New York. It took effect at Sep 19, 2008, 4:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2008, 3:19 AM EDT (07:19 UTC)
In effect from
Sep 19, 2008, 4:00 AM EDT
Expired
Sep 19, 2008, 3:48 AM EDT
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 180719
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
319 AM EDT THU SEP 18 2008

...FROST AND FREEZE FOR PARTS OF THE WESTERN SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION TONIGHT...

.CANADIAN HIGH PRESSURE OVER THE GREAT LAKES ON THURSDAY WILL
DRIFT ACROSS WESTERN AND NORTH CENTRAL NEW YORK THURSDAY NIGHT.
THE IDEAL RADIATIONAL COOLING ENCOURAGED BY THE CLEAR SKIES AND
LIGHT WINDS WILL RESULT IN WIDESPREAD FROST ACROSS A LARGE
PORTION OF THE WESTERN SOUTHERN TIER AND EASTERN LAKE ONTARIO
REGION... WITH MANY AREAS POSSIBLY EXPERIENCING SEVERAL HOURS OF
SUB FREEZING TEMPERATURES.

NYZ006>008-012-020-021-181530-
/O.UPG.KBUF.FZ.A.0001.080919T0800Z-080919T1200Z/
/O.NEW.KBUF.FZ.W.0002.080919T0800Z-080919T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...OLEAN...WELLSVILLE
319 AM EDT THU SEP 18 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA
YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND
TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ013-014-019-085-181530-
/O.NEW.KBUF.FR.Y.0008.080919T0800Z-080919T1200Z/
LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN...
ORCHARD PARK...SPRINGVILLE
319 AM EDT THU SEP 18 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

SFM
4 follow-up statements
000 
WWUS71 KBUF 181402
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1002 AM EDT THU SEP 18 2008

...FROST AND FREEZE FOR PARTS OF THE WESTERN SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION TONIGHT...

.CANADIAN HIGH PRESSURE SPRAWLING ACROSS THE GREAT LAKES THIS
AFTERNOON WILL SETTLE ACROSS WESTERN AND NORTH CENTRAL NEW YORK
TONIGHT. THE IDEAL RADIATIONAL COOLING ENCOURAGED BY THE CLEAR
SKIES AND LIGHT WINDS WILL RESULT IN WIDESPREAD FROST ACROSS A
LARGE PORTION OF THE WESTERN SOUTHERN TIER AND EASTERN LAKE
ONTARIO REGION... WITH MANY AREAS POSSIBLY EXPERIENCING SEVERAL
HOURS OF SUB FREEZING TEMPERATURES.

NYZ006>008-012-020-021-182215-
/O.CON.KBUF.FZ.W.0002.080919T0800Z-080919T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...OLEAN...WELLSVILLE
1002 AM EDT THU SEP 18 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

TEMPERATURES AT SUNSET THIS EVENING WILL GENERALLY BE IN THE MID
50S...BUT THESE READINGS WILL TUMBLE INTO THE MID TO UPPER
30S BY MIDNIGHT BEFORE SETTLING INTO THE UPPER 20S AND LOWER 30S
DURING THE WEE HOURS OF THE MORNING. 

MOST SITES WILL LIKELY EXPERIENCE SUB FREEZING TEMPERATURES FOR A
3 TO 4 HOUR PERIOD.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ013-014-019-085-182215-
/O.CON.KBUF.FR.Y.0008.080919T0800Z-080919T1200Z/
LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN...
ORCHARD PARK...SPRINGVILLE
1002 AM EDT THU SEP 18 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

TEMPERATURES AT SUNSET THIS EVENING WILL BE IN THE MID TO UPPER 
50S...BUT THESE READINGS WILL TUMBLE TO NEAR 40 BY MIDNIGHT
BEFORE SETTLING INTO THE LOW TO MID 30S DURING THE WEE HOURS OF
THE MORNING.

SEVERAL HOURS OF WIDESPREAD FROST ARE EXPECTED...ESPECIALLY IN THE
VALLEYS AWAY FROM LAKE SHORES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

RSH
000 
WWUS71 KBUF 181942
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT THU SEP 18 2008

...FROST AND FREEZE FOR PARTS OF THE WESTERN SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION TONIGHT...

.CANADIAN HIGH PRESSURE SPRAWLING ACROSS EASTERN CANADA THIS
EVENING WILL MAKE ITS WAY TO THE NEW ENGLAND STATES BY DAYBREAK. 
THE IDEAL RADIATIONAL COOLING ENCOURAGED BY THE CLEAR SKIES AND
LIGHT WINDS WILL RESULT IN WIDESPREAD FROST ACROSS A LARGE PORTION
OF THE WESTERN SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION...
WITH MANY AREAS POSSIBLY EXPERIENCING SEVERAL HOURS OF SUB
FREEZING TEMPERATURES.

NYZ006>008-012-020-021-190345-
/O.CON.KBUF.FZ.W.0002.080919T0800Z-080919T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...OLEAN...WELLSVILLE
342 PM EDT THU SEP 18 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

TEMPERATURES AT SUNSET THIS EVENING WILL GENERALLY BE IN THE MID
50S...BUT THESE READINGS WILL TUMBLE INTO THE UPPER 30S BY
MIDNIGHT BEFORE SETTLING INTO THE UPPER 20S AND LOWER 30S DURING
THE WEE HOURS OF THE MORNING.

MOST SITES WILL LIKELY EXPERIENCE SUB FREEZING TEMPERATURES FOR A
1 TO 3 HOUR PERIOD WITH UP TO 5 HOURS FOR SOME SITES EAST OF LAKE
ONTARIO.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ013-014-019-085-190345-
/O.CON.KBUF.FR.Y.0008.080919T0800Z-080919T1200Z/
LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN...
ORCHARD PARK...SPRINGVILLE
342 PM EDT THU SEP 18 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

TEMPERATURES AT SUNSET THIS EVENING WILL BE IN THE MID TO UPPER
50S...BUT THESE READINGS WILL TUMBLE TO NEAR 40 BY MIDNIGHT
BEFORE SETTLING INTO THE LOW TO MID 30S DURING THE WEE HOURS OF
THE MORNING.

SEVERAL HOURS OF WIDESPREAD FROST ARE EXPECTED...ESPECIALLY IN
THE VALLEYS AWAY FROM LAKE SHORES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

RSH
000 
WWUS71 KBUF 190135
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
935 PM EDT THU SEP 18 2008

...FROST AND FREEZE FOR PARTS OF THE WESTERN SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION TONIGHT...

.CANADIAN HIGH PRESSURE SPRAWLING ACROSS EASTERN CANADA THIS
EVENING WILL MAKE ITS WAY TO THE NEW ENGLAND STATES BY DAYBREAK.
THE IDEAL RADIATIONAL COOLING ENCOURAGED BY THE CLEAR SKIES AND
LIGHT WINDS WILL RESULT IN WIDESPREAD FROST ACROSS A LARGE
PORTION OF THE WESTERN SOUTHERN TIER AND EASTERN LAKE ONTARIO
REGION... WITH MANY AREAS POSSIBLY EXPERIENCING SEVERAL HOURS OF
SUB FREEZING TEMPERATURES.

NYZ006>008-012-020-021-190945-
/O.CON.KBUF.FZ.W.0002.080919T0800Z-080919T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...OLEAN...WELLSVILLE
935 PM EDT THU SEP 18 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

TEMPERATURES AT SUNSET THIS EVENING WILL GENERALLY BE IN THE MID
50S...BUT THESE READINGS WILL TUMBLE INTO THE UPPER 30S BY
MIDNIGHT BEFORE SETTLING INTO THE UPPER 20S AND LOWER 30S DURING
THE WEE HOURS OF THE MORNING.

MOST SITES WILL LIKELY EXPERIENCE SUB FREEZING TEMPERATURES FOR A
1 TO 3 HOUR PERIOD WITH UP TO 5 HOURS FOR SOME SITES EAST OF LAKE
ONTARIO.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ013-014-019-085-190945-
/O.CON.KBUF.FR.Y.0008.080919T0800Z-080919T1200Z/
LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN...
ORCHARD PARK...SPRINGVILLE
935 PM EDT THU SEP 18 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. 

TEMPERATURES AT SUNSET THIS EVENING WILL BE IN THE MID TO UPPER
50S...BUT THESE READINGS WILL TUMBLE TO NEAR 40 BY MIDNIGHT
BEFORE SETTLING INTO THE LOW TO MID 30S DURING THE WEE HOURS OF
THE MORNING.

SEVERAL HOURS OF WIDESPREAD FROST ARE EXPECTED...ESPECIALLY IN
THE VALLEYS AWAY FROM LAKE SHORES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 190748
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT FRI SEP 19 2008

...WIDESPREAD FROST AND FREEZING TEMPERATURES NO LONGER EXPECTED...

.CLEAR SKIES AND LIGHT WINDS UNDER HIGH PRESSURE WILL ALLOW FOR
CHILLY TEMPERATURES EARLY THIS MORNING ACROSS THE REGION...BUT
READINGS WILL NOT BE QUITE AS COLD AS PREVIOUSLY EXPECTED. ONLY
WIDELY SCATTERED FROST WILL OCCUR IN SOUTHERN TIER VALLEYS AROUND
DAYBREAK WITH FROST MORE COMMON EAST OF LAKE ONTARIO...BUT
FREEZING TEMPERATURES ARE NO LONGER EXPECTED. THEREFORE THE
FROST/FREEZE HEADLINES HAVE BEEN DROPPED.

NYZ006>008-012-020-021-190900-
/O.CAN.KBUF.FZ.W.0002.080919T0800Z-080919T1200Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...OLEAN...WELLSVILLE
348 AM EDT FRI SEP 19 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE
WARNING. 

CLEAR SKIES AND LIGHT WINDS UNDER HIGH PRESSURE WILL ALLOW FOR
CHILLY TEMPERATURES EARLY THIS MORNING ACROSS THE REGION...BUT
READINGS WILL NOT BE QUITE AS COLD AS PREVIOUSLY EXPECTED. ONLY
WIDELY SCATTERED FROST WILL OCCUR IN SOUTHERN TIER VALLEYS AROUND
DAYBREAK WITH FROST MORE COMMON EAST OF LAKE ONTARIO...BUT
FREEZING TEMPERATURES ARE NO LONGER EXPECTED. THEREFORE THE
FREEZE HEADLINE HAS BEEN DROPPED.

$$

NYZ013-014-019-085-190900-
/O.CAN.KBUF.FR.Y.0008.080919T0800Z-080919T1200Z/
LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN...
ORCHARD PARK...SPRINGVILLE
348 AM EDT FRI SEP 19 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

CLEAR SKIES AND LIGHT WINDS UNDER HIGH PRESSURE WILL ALLOW FOR
CHILLY TEMPERATURES EARLY THIS MORNING ACROSS THE REGION...BUT
READINGS WILL NOT BE QUITE AS COLD AS PREVIOUSLY EXPECTED. THERE
MAY BE A FEW ISOLATED POCKETS OF FROST...BUT IT WILL NOT BE
WIDESPREAD ENOUGH TO WARRANT AN ADVISORY.

$$

TJP/SFM

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Sep 18, 3:16 AM EDT, 3 minutes earlier.

Area forecast discussion, Sep 18, 3:16 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EDT THU SEP 18 2008

.SYNOPSIS...
WESTERN AND CENTRAL NEW YORK WILL BE TREATED TO A LONG PERIOD OF
PLEASANT LATE SEPTEMBER WEATHER FOR THE FORESEEABLE FUTURE AS
HIGH PRESSURE BUILDS SLOWLY SOUTH AND EAST ACROSS THE LOWER LAKES
AND IS REPLACED BY ANOTHER HIGH EARLY NEXT WEEK AFTER A WEAK COLD
FRONTAL PASSAGE SATURDAY NIGHT AND EARLY SUNDAY. MAINLY SUNNY AND
DRY CONDITIONS SHOULD PREVAIL THROUGH THE WEEKEND AND ON INTO NEXT
WEEK WITH ONLY A BRIEF INTERRUPTION FROM THE FRONT WITH SOME
CLOUDINESS EARLY SUNDAY. TEMPERATURES WILL AVERAGE FAIRLY CLOSE TO
SEASONABLE LEVELS.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE NORTHERLY UPSLOPE FLOW BEHIND THE DEPARTED COLD FRONT IS
GENERATING A FAIR AMOUNT OF CLOUDS ACROSS THE CWA EARLY THIS
MORNING. EXPECT THIS TREND TO CONTINUE UNTIL DRIER AIR ALOFT MIXES
DOWN TO THE SURFACE WITH DAYTIME HEATING. OTHERWISE...EXPECT MOSTLY
SUNNY SKIES FROM MID MORNING ON INTO THE AFTERNOON AS THE SURFACE
HIGH RIDGES INTO THE LOWER GREAT LAKES. COLD AIR ADVECTION
ASSOCIATED WITH THE NORTHERLY FLOW WILL OFFSET DAYTIME HEATING
SOMEWHAT AND KEEP AREA TEMPERATURES IN THE LOWER TO MID 60S DURING
THE AFTERNOON.

THE CENTER OF THE HIGH IS FORECAST TO MOVE TO THE NEW ENGLAND COAST
BY 12Z FRIDAY. THE COMBINATION OF CLEAR SKIES...LIGHT SOUTHEAST
WINDS AND VERY DRY AIR IN THE CENTER OF THE RIDGE WILL LEAD TO
STRONG RADIATIONAL COOLING ACROSS THE ENTIRE AREA TONIGHT.
TEMPERATURES WILL COOL INTO THE UPPER 30S CLOSE TO THE LAKES...WHILE
INLAND AREAS WILL SEE READINGS IN THE LOWER TO MID 30S. THE COLDEST
VALLEYS OF THE SOUTHERN TIER AND HIGHER ELEVATIONS EAST OF LAKE
ONTARIO MAY EVEN SEE TEMPERATURES DIPPING INTO THE UPPER 20S. BASED
ON THESE TEMPERATURE TRENDS...WE HAVE DECIDED TO GO WITH A FREEZE
WARNING FOR WYOMING...CATTARAUGUS AND ALLEGANY COUNTIES IN THE WEST
AND OSWEGO...JEFFERSON AND LEWIS COUNTIES IN THE EAST. A FROST
ADVISORY WILL BE ISSUED FOR CHAUTAUQUA...SOUTHERN ERIE...LIVINGSTON
AND ONTARIO COUNTIES.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL SETTLE ACROSS THE LOWER LAKES FRIDAY MORNING
AND THEN DRIFT SLOWLY SOUTH AND EAST THROUGH SATURDAY. THIS WILL
PROVIDE FOR TWO SUNNY DAYS WITH TEMPERATURES WARMING FROM THE
LOWER 70S FRIDAY TO MID AND UPPER 70S SATURDAY AS 850 MB TEMPS
RISE TO 12-13C. A WEAKENING COLD FRONT IS PROGGED TO DROP ACROSS
THE REGION IN THE 06Z-12Z TIME FRAME ON SUNDAY WITH SOME
CLOUDINESS AND A LOW CHC OF A SHOWER...THEN SKIES SHOULD GRADUALLY
CLEAR ON SUNDAY WITH SOMEWHAT COOLER TEMPS IN A N-NE FLOW AS
ANOTHER HIGH APPROACHES FROM THE NORTHWEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MORE HIGH PRESSURE SHOULD SETTLE SLOWLY ACROSS THE NORTHEAST
DURING THIS PERIOD AND PROVIDE DELIGHTFUL WX TO OUR REGION. SKIES
WILL AGAIN BE MOSTLY SUNNY EACH DAY WITH 850 MB TEMPS WARMING
SLOWLY FROM +6C MONDAY TO +9C BY WEDNESDAY. THIS WOULD SUPPORT
U60S TO M70S.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
A COLD FRONT THAT MOVED THROUGH THE AREA WEDNESDAY EVENING WILL
CONTINUE TO DRIFT TO THE SOUTH AND STALL SOUTH OF PA THIS AFTERNOON.
THE NORTHERLY UPSLOPE FLOW BEHIND THE FRONT WILL GENERATE SCT-BKN
VFR DECKS EARLY THIS MORNING...BEFORE DRIER AIR ADVECTS IN FROM THE
NORTH AND ALLOWS THE CLOUDS TO SCATTER OUT FROM NORTH TO SOUTH LATER
THIS MORNING. STILL EXPECT MVFR VSBYS IN BR TO SET UP VCNTY KJHW AFT
06Z LOWERING TO IFR IN STRATUS/FOG FRM AROUND 09Z-12Z WITH
CONDITIONS IMPROVING TO VFR BY 13Z-14Z.

OUTLOOK...
FRIDAY  THROUGH MONDAY...VFR.

&&

.MARINE...

LOOK FOR LIGHT WINDS FRIDAY TO BACK TO WESTERLY AND FRESHEN UP
LATER SATURDAY AHEAD OF THE NEXT COLD FRONT. THEY WILL SHIFT
ABRUPTLY TO NORTH AND NORTHEAST FOLLOWING THE FROPA ON SUNDAY AND
THEN TEND TO VEER EASTERLY AND WEAKEN BY MIDWEEK AS THE HIGH
SETTLES OVER THE AREA.

&&

.CLIMATE...
AS NOTED ABOVE...TONIGHT WILL BE QUITE CHILLY WITH INTERIOR FROST.
HERE ARE THE RECORD MINS FOR FRI 9/19...
BUF...38/1995 UNLIKELY
ROC...36/1993 UNLIKELY
ART...34/1969  LIKELY

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 4 AM TO 8 AM EDT FRIDAY FOR NYZ006>008-012-
     020-021.
     FROST ADVISORY FROM 4 AM TO 8 AM EDT FRIDAY FOR NYZ013-014-019-
     085.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LOZ043-
         044.
         SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 2 PM EDT
         THIS AFTERNOON FOR LOZ042.

&&

SYNOPSIS...SFM
NEAR TERM...TJP
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...TJP
MARINE...SFM/TJP
CLIMATE...SFM
Hazardous weather outlook, Sep 17, 7:03 PM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT WED SEP 17 2008

NYZ006>008-012-020-021-182315-
OSWEGO-JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
703 PM EDT WED SEP 17 2008

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-085-182315-
CHAUTAUQUA-SOUTHERN ERIE-
703 PM EDT WED SEP 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010-011-013-014-182315-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
LIVINGSTON-ONTARIO-
703 PM EDT WED SEP 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-182315-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
703 PM EDT WED SEP 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:07 PM EDTSmall Craft AdvisoryBUF113 min
Sep 18, 3:19 AM EDTFrost AdvisoryBUFChautauqua, Erie, Livingston, Ontario24 hr

Nearby

Freeze Warnings in New York, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.